Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

173 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes numbness in the heel of the foot and toes?

Answered by
Dr.
Dr. Shashidhar B K

Orthopaedic Surgeon

Practicing since :2007

Answered : 147 Questions

default
Posted on Mon, 20 Mar 2017 in Brain and Spine
Question: what causes numbness and prickling in heel of foot toes are numb
doctor
Answered by Dr. Shashidhar B K 1 hour later
Brief Answer:
Multiple etiology-needs evaluation by a physcian- neurologist

Detailed Answer:
Hi there, welcome to HCM.Thanks for your question.

Numbness and tingling over the feet and toes can happen due to multiple causes which include: neuropathy(associated with disease's like diabetes, hypothyroidism, electrlolyte imbalance or with alcoholism),due to compression of nerves in your spine, compression of nerves along your thigh or leg or ankle, compression of blood vessels (peripheral artery disease,vein thrombosis- due poor supply of nutrients to your nerves)deficiency of essential vitamins or rarely as part of stroke or side effect of medications.

Since your blood glucose is 104, I presume you are not diabetic(single reading is not confirmative-might need to be checked again).At your age (75) it can be due to compression of your nerves in your back, such numbness would be typically aggravated after a walk or standing for some time.Blood vessel compression is also a possibility which will need examination of your pulses and your limbs for other signs of compression.I would suggest you to see a neurologist if the numbness persists or worsens.


Hope this answers your question.

All the best
With regards.

Dr.SBK
Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  

Recent questions on  Hypothyroidism

doctor1 MD

My history is taking Lisinipril 10mg, effexor 225, amaryl 1mg, Levothyroxine 100mcg and warfarin.5mg . Am overweight all my life and have type 2 diabetes and underactive thyroid. Recently abt a week ago my Dr put me on Levothyroxine 100mcg bcz tests showed I was too low. Have been off all levothyroxine a week now & blood sugar is being like 84-99. Before it was 99-112. Between Levothyroxine and amaryl----would this change of no levothyroxine and only the amarly plus the other daily meds be causing this change? I feel better mentally and overall better and have more energy. Will appreciate your input. Thanks. Am 74 and generally healthy.

doctor1 MD

Hello doc... myself Dr.Ambika (dentist) got diagnosed as hypothyroid with TSH level 7.6 with pregnancy positive (1 month). doc precribed with Thyronorm 25mcg. wanted to clarify how it will proceed further...is der any harm to my baby?...worried a lot from last 1 week... please help me out with ur suggestions

doctor1 MD

I was diagnosed with hypothyroidism earlier this year (late last year). I have been on three different types of thyroid medicine because the first two made my breasts so painful and increase in size, along with weight gain. Now, the third medicine (levoxyl) is doing the same thing (within a week, my breasts hurt all the time and gained a full cup size). Is this common? Why do thyroid medicines increase breast tenderness and size?

doctor1 MD

I have symptoms of what appears to be hypothyroidism (hair loss, weight loss, heart palpitations and spikes in blood pressure, shaking, dizziness, thyroid nodules, a now-visible lump, etc. These symptoms are now getting worse. I have had several tests: thyroid sono showed nodules, nodules are palpable, and iodine uptake moderately high at both testing times. However, my blood tests were relatively normal and do not seem to match up with my symptoms and the other tests. My cortisol level was slightly elevated at 21.1 ug/dl. Thyroid Stimulating Immunoglobulin was 22, Free T4 was 1.49, Free Triiodothyronine was 3.7, and TSH was 3.84. The endocrinologist was truly stumped; she consulted with others in the practiced and they were stumped as well. She told me that they had only seen these sorts of results once or twice in several years. She said it could be thyroiditis, or thyrotoxicosis(?), but never gave me any sort of diagnosis. She prescribed propranolol for the palpitations, and that was about it. She released me back to my family doctor. Now my thyroid is much more swollen, and is visible. It has become painful, especially when swallowing or turning my head. My hair loss is getting worse, and the weight loss is becoming alarming to my family and friends. Have you ever heard of these sorts of results? And do you have any idea how I should proceed?

doctor1 MD

I HAVE HAD HYPOTHYROIDISM FOR WHAT SEEMS LIKE FOREVER. I HAVE GONE TO MANY DIFFERENT DOCTORS AND ALL THEY DO IS GO BACK AND FORTH WITH THE DOSAGE OF SYNTHROID AND IN THE MEANTIME, I AM EXHAUSTED, MY JOINTS HURT, AT THE MOST RIDICULOUS TIMES-MY...

doctor1 MD

what could cause chills all the time with no fever

doctor1 MD

My Mother is 67 years old. For past few months, she has been suffering from black patches and itching in her lower right leg. She consulted an ayurvedic specialist and took up prescribed medicines. The diagnosis was impurities in blood and the...